9. How Does Metformin Increase the Risk of Vitamin B1 Deficiency?

SHARE THIS ARTICLE
Share on facebook
Share on twitter
Share on linkedin
Share on reddit
Share on email
metformin

Metformin is the most commonly used drug for type 2 diabetes in the world.  Unfortunately, metformin has also been shown to inhibit the absorption of vitamin B1 from the intestines.  So, in addition to the excessive loss of vitamin B1 through urination–as is the case in diabetics– the use of metformin puts diabetics at even greater risk of vitamin B1 deficiency, a well-established cause of peripheral neuropathy.

Metformin also inhibits the absorption of vitamin B12.  As is the case with vitamin B1, vitamin B12 deficiency is also a well-established cause of peripheral neuropathy. 

Many physicians recommend a high-potency bioactive form of vitamin of vitamin B1 as well as vitamin B12 for their patients on metformin.

CLICK HERE FOR MORE INFORMATION ON HOW A HIGH-POTENCY BIOACTIVE FORM OF VITAMIN B1 MAY HELP.

Questions and Answers About Peripheral Neuropathy ​

Share Post

Share on facebook
Facebook
Share on twitter
Twitter
Share on reddit
Reddit
Share on linkedin
LinkedIn
Share on email
Email
Share on print
Print

Join Our Facebook Group

DISCLAIMER

THIS SITE IS WRITTEN BY A PHYSICIAN WHO SPECIALIZES IN THE TREATMENT OF PERIPHERAL NEUROPATHY.

THE CONTENT OF THIS SITE IS INTENDED TO BE A RESOURCE FOR PEOPLE SUFFERING FROM PERIPHERAL NEUROPATHY.

THE VIEWS EXPRESSED HERE ARE THE OPINIONS OF THE
AUTHOR AND ARE NOT INTENDED TO ESTABLISH A
DOCTOR/PATIENT RELATIONSHIP.

CONSULT WITH YOUR PHYSICIAN ON ALL HEALTHCARE MATTERS

If you agree to the above, please check the box below and hit submit to view the website.